Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 156, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2007, 6:55 PM EDT for Hancock County, Warren County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 6:55 PM EDT (22:55 UTC)
- Expired
- Jun 11, 2007, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112255
SVRFFC
GAC141-301-112330-
/O.NEW.KFFC.SV.W.0156.070611T2255Z-070611T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
SOUTHWESTERN WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MAYFIELD...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRIS AND JEWELL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3328 8270 3324 8275 3324 8277 3322 8280
3322 8282 3331 8296 3345 8284 3345 8282
3332 8259
$$1 follow-up statement
000
WWUS52 KFFC 112310
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT MON JUN 11 2007
GAC141-301-112330-
/O.CON.KFFC.SV.W.0156.000000T0000Z-070611T2330Z/
HANCOCK GA-WARREN GA-
708 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN WARREN AND EASTERN HANCOCK COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DANGEROUS SEVERE THUNDERSTORM. THIS STORM WAS LOCATED
BETWEEN JEWELL AND SPARTA...MOVING SOUTH AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING HAIL THE SIZE OF BASEBALLS ALONG WITH WIND
GUSTS TO 70 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3328 8270 3324 8275 3324 8277 3322 8280
3322 8282 3331 8296 3345 8284 3345 8282
3332 8259
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:45 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 3:45 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT MON JUN 11 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT AS FAR AS TIMING AND STRENGTH OF UPPER LEVEL TROUGH DROPPING SOUTHWARD THROUGH THE MID ATLANTIC STATES. MINOR DISCREPANCIES NOTED AS GFS HAS NORMAL CONVECTIVE FEEDBACK ISSUES OTHERWISE A BLEND OF NAM/GFS SOLUTIONS APPEARS REASONABLE. MUCAPE AND INSTABILITY FIELDS INDICATING STRONG TO SEVERE PULSE STORMS DEVELOPING OVER NORTHEAST GEORGIA WILL BUILD TO THE SOUTHWEST THROUGH THE EVENING HOURS. AT THE SAME TIME A WEAK SURFACE BOUNDARY LOCATED ACROSS SOUTH GEORGIA IS ACTING AS A FOCUS FOR CONVECTIVE DEVELOPMENT ACROSS SOUTHERN PORTIONS OF FORECAST AREA...AIDED BY WEAK VORT MAX TRAVERSING THE AREA. SPC HAS ISSUED WATCH #380 COVERING EAST GEORGIA THROUGH 10 PM THIS EVENING. BASED ON CURRENT RADAR LOOPS...HAVE EXTENDED THE WATCH AREA TO INCLUDE PORTIONS OF THE ATLANTA METROPOLITAN AREA THROUGH 10 PM. BEYOND THIS EVENING...UPPER LEVEL TROUGH WILL MOVE ACROSS NORTHEAST GEORGIA TOMORROW AFTERNOON AND EVENING...AGAIN AIDING IN CONVECTIVE DEVELOPMENT...SURFACE LOW/BOUNDARY SHIFTS SOUTHWARD TO NORTHERN FLORIDA WHICH WILL SHIFT THE AREA OF STRONG TO SEVERE CONVECTION FURTHER SOUTH TOMORROW AND WEDNESDAY. TEMPERATURES SHOULD COOL A FEW DEGREES THROUGH THE SHORT TERM PERIODS AS COOLER ATLANTIC AIR REMAINS OVER THE AREA...PRODUCING MORNING CLOUDINESS EACH DAY. .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE FORECAST AREA THROUGH THE EARLY PART OF THE WEEKEND AS BROAD UPPER LEVEL TROUGH TRACKS THROUGH THE CAROLINAS LATE FRIDAY AND SATURDAY. CONVECTIVE COVERAGE SHOULD CONTINUE TO DECREASE EACH DAY AND BE MAINLY OVER EASTERN PORTIONS OF FORECAST AREA. SURFACE/UPPER LEVEL RIDGING BUILDS IN BEGINNING SUNDAY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 87 63 86 62 / 50 20 20 20 20 ATLANTA 68 86 66 85 65 / 40 20 10 20 5 BLAIRSVILLE 59 83 56 82 58 / 40 20 20 20 20 CARTERSVILLE 66 89 62 87 62 / 40 20 10 10 10 COLUMBUS 72 92 66 89 66 / 50 20 20 20 5 GAINESVILLE 66 84 64 84 62 / 50 20 20 20 20 MACON 71 91 66 89 64 / 50 20 20 20 5 ROME 64 93 61 89 64 / 40 20 10 10 10 PEACHTREE CITY 65 86 60 85 61 / 50 20 10 20 5 VIDALIA 74 89 67 83 64 / 50 50 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/12
Hazardous weather outlook, Jun 11, 6:31 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EDT MON JUN 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH SOME POSSIBLY SEVERE LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK AREA OF LOW PRESSURE ROTATING ALONG THE FLORIDA PANHANDLE AND SOUTHERN ALABAMA WILL SPREAD MOISTURE INTO PORTIONS OF NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING AND DAMAGING WIND. .DISCUSSION... A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND CENTRAL GEORGIA. THE HEATING AND UPSLOPE FLOW WILL HELP TO KICK OFF THE LATE AFTERNOON THUNDERSTORMS...AND THE APPROACHING UPPER LEVEL JET WILL PROVIDE THE VERTICAL SHEAR TO HELP STRENGTHEN SOME OF THESE THUNDERSTORMS. THE CAPE WILL RANGE FROM AROUND 700 IN WEST CENTRAL GEORGIA TO OVER 1800 IN CENTRAL SECTIONS. THE LIFTED INDEX WILL INCREASE TO BETWEEN MINUS 2 TO MINUS 4 DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 11, 5:26 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 PM EDT MON JUN 11 2007 GAZ031-032-112200- 526 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN PAULDING AND COBB COUNTIES UNTIL 600 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEW HOPE TO 5 MILES WEST OF FAIR OAKS... MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS PAULDING AND COBB COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HOPE...FAIR OAKS...POWDER SPRINGS...SMYRNA AND AUSTELL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 5:40 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT MON JUN 11 2007 GAZ006-007-112215- 540 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GILMER AND FANNIN COUNTIES UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PISGAH...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GILMER AND FANNIN COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PISGAH...DIAL...MARION AND MARGRET. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 6:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 PM EDT MON JUN 11 2007 GAZ033-045-112245- 608 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DEKALB AND FULTON COUNTIES UNTIL 645 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR NORTH DRUID HILLS...ANOTHER STRONG STORM WAS CENTERED JUST NORTHWEST OF DOWNTOWN ATLANTA...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB AND FULTON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PIEDMONT PARK...NORTH ATLANTA...NORTH DRUID HILLS...GRANT PARK...NORTH DECATUR...DRUID HILLS...SCOTTDALE... DECATUR...CLARKSTON...AVONDALE ESTATES...GRESHAM PARK...BELVEDERE PARK...PINE LAKE...PANTHERSVILLE AND CANDLER-MCAFEE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 11, 6:11 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 9 NE LEXINGTON 33.96N 83.00W
06/11/2007 E0.25 INCH OGLETHORPE GA PUBLIC
HEAVY RAIN...PEA SIZE HAIL...AND GUSTY WINDS REPORTED
ALONG HIGHWAY 77.
0555 PM TSTM WND DMG 7 ESE LEXINGTON 33.83N 83.00W
06/11/2007 OGLETHORPE GA PUBLIC
2 TREES WERE DOWN ALONG OLD CENTERVILLE ROAD...WINDS
ESTIMATED AT 50 MPH
&&
MGRIESINLocal storm report, Jun 11, 6:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST CRAWFORDVILLE 33.55N 82.90W
06/11/2007 E40.00 MPH TALIAFERRO GA COUNTY OFFICIAL
40 MPH WINDS AT 911 CENTER
0630 PM HAIL WASHINGTON 33.74N 82.74W
06/11/2007 E0.25 INCH WILKES GA EMERGENCY MNGR
PEA SIZE HAIL AT THE 911 CENTER
&&
MGRIESINSpecial weather statement, Jun 11, 6:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT MON JUN 11 2007 GAZ045-046-055-057-112315- 648 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES UNTIL 715 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF PANTHERSVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PANTHERSVILLE... GRESHAM PARK...CONLEY...CANDLER-MCAFEE...BELVEDERE PARK...PANOLA MOUNTAIN STATE PARK...WHITEHOUSE...FLIPPEN AND STOCKBRIDGE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 34 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 42 min |
| Jun 11, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 48 min |
| Jun 11, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 34 min |
| Jun 11, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 29 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 31 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 38 min |
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 12 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 23 min |
| Jun 11, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 25 min |
| Jun 11, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 39 min |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 16 min |
| Jun 11, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro | 35 min |
| Jun 11, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 29 min |
| Jun 11, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Glascock | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.